Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipoatrophy tests?
Apr 5, 2008

Dear Dr Pierone: I'm 27 and I've been on HIV meds for a year. I've lost 4kg in the last few month and my face is looking thin, but I'm not sure if this is lipoatrophy or just a result of a change in my diet. How can I tell whether I should be concerned that my meds are affecting my weight? Are there any tests to determine whether I'm developing lipoatrophy, as opposed to just going through a regular body change? Thanks, Bern

Response from Dr. Pierone

There are really no tests to determine if your facial changes represent lipoatrophy or a normal response to diet-induced weight loss. However, if you are taking a medication which is known to increase the risk of lipoatrophy (like AZT or d4T), then common sense would dictate a switch. Good luck!



Previous
Just How Common Is Facial Fat Loss?
Next
I switched, but I'm still losing fat!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement